Jump to content

Recommended Posts

I have a 8 year old who was recently prescribed vyvanse. After a few days of taking the medicine , his hair started falling out. It's been a month and his hair is still falling out and is so thin. I'm hoping and praying that his hair doesn't all fall out and not grow back. Is there anything I can do?

Share this post


Link to post
Share on other sites
13 minutes ago, bparker1884 said:

Is there anything I can do?

 

I'm sure there are any number of things you can do.

 

According to the U.S. National Library of Medicine, the drug in question is prescribed to treat ADHD and has several known possible side effects.  Allergic reactions such as itching and hives are listed, but hair loss is not.  You mentioned that this happened "[a]fter a few days of taking the medicine" and that he's been taking the drug for a month, but your post is oddly silent about any contact with the prescribing doctor, and that's obviously the first thing that you should have done as soon as you noticed this happening.  Did you call or visit the doctor?  If not, why not?  If so, what did he/she tell you?

Share this post


Link to post
Share on other sites

Hi @bparker1884

 

Welcome to the community and thanks for posting! Sorry to hear about your son's medical situation. As PG mentioned, the first thing you may want to do is contact your son's doctor (if you had not already). Your son's physician can determine if the drug is causing the hair loss, and if not, can run a series of tests to determine why it is happening.

 

Best of luck and keep us posted!

The FindLaw.com Team

Share this post


Link to post
Share on other sites

You say you have "taken him off all medicines."  What other medications was he taking?  Now that he is no longer taking vyvanse you will just have to wait a while to see if his hair grows back.  I hope the physician will report the apparent side effect to the FDA.

 

At this point there is really not a legal issue.

Share this post


Link to post
Share on other sites
1 hour ago, RetiredinVA said:

At this point there is really not a legal issue.

 

I agree.

 

It doesn't seem that you've exhausted the medical options.  More importantly, unless the doctor knew or had reason to know about this side effect and failed to give you a heads up, then he couldn't have committed malpractice by prescribing it.  All medications have side effects (some as extreme as death).  As long as the prescribing doctor doesn't have reason to believe the medication is in appropriate for a particular patient and gives adequate warning about potential side effects, there's no malpractice.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...